Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2018, 6:11 PM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 6:11 PM CDT (23:11 UTC)
- Expired
- Apr 3, 2018, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:15 PM CDT | HAIL 1 | Trumann, AR | WINDS ESTIMATED AT 40 TO 45MPH WITH HIGHER GUSTS. |
| Apr 3, 6:15 PM CDT | HAIL 1.75 | Trumann, AR | HAIL RANGED FROM PEA TO GOLFBALL SIZE ACROSS TOWN. |
| Apr 3, 6:45 PM CDT | TSTM WND DMG | 2 S Blytheville, AR | TREE DOWN ACROSS COUNTY ROAD 679 JUST SOUTH OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.4
The text
As transmitted.
930
WUUS54 KMEG 032311
SVRMEG
ARC031-093-111-040000-
/O.NEW.KMEG.SV.W.0046.180403T2311Z-180404T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
611 PM CDT TUE APR 3 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Craighead County in eastern Arkansas...
Northeastern Poinsett County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
* Until 700 PM CDT
* At 610 PM CDT, a severe thunderstorm was located near Trumann,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jonesboro, Blytheville, Osceola, Trumann, Manila, Harrisburg, Lake
City, Leachville, Lepanto, Bay, Monette, Caraway, Luxora, Wilson,
Keiser, Dyess, Dell, Burdette, Marie and Greenfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for eastern
Arkansas...and southwestern Tennessee.
LAT...LON 3586 9069 3592 8988 3574 8987 3576 8991
3574 8995 3569 8996 3565 8992 3565 8989
3567 8987 3563 8987 3559 8996 3556 8995
3557 9085
TIME...MOT...LOC 2310Z 268DEG 39KT 3569 9058
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
994
WWUS54 KMEG 032317
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
617 PM CDT TUE APR 3 2018
ARC031-093-111-040000-
/O.CON.KMEG.SV.W.0046.000000T0000Z-180404T0000Z/
Craighead AR-Poinsett AR-Mississippi AR-
617 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN CRAIGHEAD...NORTHEASTERN POINSETT AND NORTHWESTERN
MISSISSIPPI COUNTIES...
At 617 PM CDT, a severe thunderstorm was located over Trumann, moving
east at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Jonesboro, Blytheville, Osceola, Trumann, Manila, Harrisburg, Lake
City, Leachville, Lepanto, Bay, Monette, Caraway, Luxora, Wilson,
Keiser, Dyess, Dell, Burdette, Marie and Little River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for eastern
Arkansas...and southwestern Tennessee.
LAT...LON 3586 9065 3592 8988 3574 8987 3576 8991
3574 8995 3569 8996 3565 8992 3565 8989
3567 8987 3563 8987 3559 8996 3556 8995
3557 9072
TIME...MOT...LOC 2317Z 268DEG 39KT 3569 9049
HAIL...1.75IN
WIND...60MPH
$$275
WWUS54 KMEG 032335
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
635 PM CDT TUE APR 3 2018
ARC031-093-111-040000-
/O.CON.KMEG.SV.W.0046.000000T0000Z-180404T0000Z/
Craighead AR-Poinsett AR-Mississippi AR-
635 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN CRAIGHEAD...NORTHEASTERN POINSETT AND NORTHWESTERN
MISSISSIPPI COUNTIES...
At 635 PM CDT, a severe thunderstorm was located near Caraway, moving
east at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Blytheville, Osceola, Manila, Leachville, Lepanto, Caraway, Luxora,
Wilson, Keiser, Dyess, Dell, Burdette, Marie, Little River, Etowah,
Black Oak, Victoria, Jolliff Store, Dearman and Eastview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for eastern
Arkansas...and southwestern Tennessee.
LAT...LON 3580 9044 3589 9029 3592 8988 3574 8987
3576 8991 3574 8995 3569 8996 3565 8992
3565 8989 3567 8987 3563 8987 3559 8996
3556 8995 3557 9045
TIME...MOT...LOC 2335Z 268DEG 39KT 3570 9025
HAIL...1.75IN
WIND...60MPH
$$645
WWUS54 KMEG 032349
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
649 PM CDT TUE APR 3 2018
ARC031-111-032359-
/O.CAN.KMEG.SV.W.0046.000000T0000Z-180404T0000Z/
Craighead AR-Poinsett AR-
649 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIGHEAD AND
NORTHEASTERN POINSETT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 PM CDT for eastern
Arkansas...and southwestern Tennessee.
LAT...LON 3574 8987 3576 8991 3573 8996 3569 8996
3565 8992 3565 8989 3567 8987 3563 8987
3561 8993 3559 8996 3556 8995 3557 9029
3589 9028 3592 8988
TIME...MOT...LOC 2349Z 268DEG 39KT 3571 9006
$$
ARC093-040000-
/O.CON.KMEG.SV.W.0046.000000T0000Z-180404T0000Z/
Mississippi AR-
649 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN MISSISSIPPI COUNTY...
At 649 PM CDT, a severe thunderstorm was located over Keiser, moving
east at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Blytheville, Osceola, Manila, Leachville, Luxora, Wilson, Keiser,
Dyess, Dell, Burdette, Marie, Little River, Etowah, Victoria, Jolliff
Store, Dearman, Eastview, Lennie, Vail and Grider.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM CDT for eastern
Arkansas...and southwestern Tennessee.
LAT...LON 3574 8987 3576 8991 3573 8996 3569 8996
3565 8992 3565 8989 3567 8987 3563 8987
3561 8993 3559 8996 3556 8995 3557 9029
3589 9028 3592 8988
TIME...MOT...LOC 2349Z 268DEG 39KT 3571 9006
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:50 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 3, 3:50 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
350 PM CDT Tue Apr 3 2018
.DISCUSSION...
A deep surface low is centered over E IL this afternoon while a
strong cold front extends through MO into NW AR. A broken line of
thunderstorms has developed ahead of the front in MO and AR. The
low will continue tracking northeastward while the cold front
moves quickly through the forecast area late this afternoon and
evening. A line of strong to severe thunderstorms will quickly
progress across the Midsouth along and just ahead of the cold
front late this afternoon and evening. Cannot rule out a semi
discrete cell or two to form just ahead of the line, especially
over NE AR late this afternoon. Damaging winds, large hail, and
possible tornadoes are all potential threats with any of these
storms. The best chance for tornadoes will be over NE AR and MO
Bootheel. All activity should be east of the forecast area before
midnight as the front pushes into middle TN and northern AL.
High pressure will build into the region Wednesday supporting an
unseasonably cold polar airmass advecting in from the NW. Frost
will be likely Wednesday night with some areas experiencing a
freeze.
Another system will provide rain Friday possibly mixing with or
changing to snow near the MO/KY border by Saturday morning as cold
air advects into the area. There is another risk for frost or
freezing temperatures Saturday night. More showers are possible by
the end of the weekend.
SWC
&&
.AVIATION...
18Z TAFs
Few changes made to the 18Z TAFs with respect to timing of the
convective line later this afternoon. Pre-frontal SHRA/TSRA
likely a bit overdone on the HRRR, given strength of the low level
capping inversion.
Short range convection-allowing models have better converged
with respect to timing. MEM will likely be near the interface of
frontal-forced TSRA approaching from northwest and outflow
boundary TSRA to the west/southwest. Evolution of this southern
group of storms will depend on how ongoing TSRA evolves coming out
the Arklatex.
Storms should be well east of the MEM TRACON at the onset of late
evening arrival push, with a broken TSRA line extending from west
central AL northeast through the Ohio Valley by 03Z.
16Z HRRR model depicts a weak wake low over north central AR at
06Z. Have bumped up MEM winds a bit into the early overnight.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 10 PM CDT this evening for Alcorn-Benton MS-
Coahoma-DeSoto-Lafayette-Marshall-Panola-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 10 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Apr 3, 12:02 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1202 PM CDT Tue Apr 3 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041915- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1202 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an moderate risk for severe weather across the majority of the Mid-South this afternoon and this evening. Damaging winds and large hail are the main threats. A few tornadoes are possible. A significant tornado could occur across Northeast Arkansas, the Missouri Bootheel or Northwest Tennessee. A wind advisory is in effect for most of the Mid-South through late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Frost is likely across much of the Midsouth Thursday morning with subfreezing temperatures possible in West Tennessee especially near the Tennessee River. Freezing temperatures are possible again on Saturday morning across northern portions of the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. SJM
In the hours before
Local storm report, Apr 3, 5:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PARAGOULD 36.06N 90.51W
04/03/2018 M1.25 INCH GREENE AR PUBLIC
&&
JABLocal storm report, Apr 3, 5:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PARAGOULD 36.06N 90.51W
04/03/2018 M1.50 INCH GREENE AR AMATEUR RADIO
&&
JABLocal storm report, Apr 3, 5:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL JONESBORO 35.82N 90.69W
04/03/2018 M1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
HAIL FALLING ON THE SOUTHWEST SIDE OF TOWN.
&&
JABSpecial weather statement, Apr 3, 6:02 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
602 PM CDT TUE APR 3 2018
ARZ036-049-058-MSZ007-032330-
Phillips AR-Lee AR-Crittenden AR-Tunica MS-
602 PM CDT TUE APR 3 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Northeastern Phillips County in eastern Arkansas...
Eastern Lee County in eastern Arkansas...
South central Crittenden County in eastern Arkansas...
Central Tunica County in northwestern Mississippi...
At 602 PM CDT...a strong thunderstorm producing penny to nickel size
hail was located 8 miles north of St Francis National Park, moving
east at 55 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northeastern Phillips...eastern Lee...south central
Crittenden and central Tunica Counties should monitor this storm
closely.
LAT...LON 3491 9046 3490 9041 3494 9041 3497 9034
3463 9024 3461 9024 3455 9084 3470 9086
TIME...MOT...LOC 2302Z 248DEG 49KT 3470 9062Local storm report, Apr 3, 6:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 7 S JONESBORO 35.72N 90.69W
04/03/2018 M0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
&&
JABLocal storm report, Apr 3, 6:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FUNNEL CLOUD 3 W HORNERSVILLE 36.04N 90.17W
04/03/2018 DUNKLIN MO TRAINED SPOTTER
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:24 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 51 min |
| Apr 3, 5:10 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 50 min |
| Apr 3, 5:20 PM CDT | Tornado Warning | MEG | Craighead, Greene, Lawrence | 25 min |
| Apr 3, 5:30 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 45 min |
| Apr 3, 5:38 PM CDT | Tornado Warning | MEG | Craighead, Greene, Mississippi | 37 min |
| Apr 3, 6:08 PM CDT | Tornado Warning | MEG | Mississippi | 52 min |
| Apr 3, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 49 min |
| Apr 3, 6:33 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips | 42 min |
| Apr 3, 6:34 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 41 min |
| Apr 3, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.